Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 25, 2021, 2:41 PM MDT for Lincoln County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 2:41 PM MDT (20:41 UTC)
- Expired
- Jul 25, 2021, 3:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS85 KBOU 252041 SPSBOU Special Weather Statement National Weather Service Denver CO 241 PM MDT Sun Jul 25 2021 COZ047-252115- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 241 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 315 PM MDT... At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Boyero, or 32 miles southeast of Limon, moving northeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3874 10342 3888 10349 3895 10330 3880 10321 TIME...MOT...LOC 2040Z 237DEG 3KT 3886 10339 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:57 AM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 25, 10:57 AM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1057 AM MDT Sun Jul 25 2021 .UPDATE... Issued at 1050 AM MDT Sun Jul 25 2021 Satellite pictures are showing some mid and upper level cloudiness on the decrease across the eastern half of the forecast area this morning. There is some convective cloudiness just now starting to developing over the mountains, foothills and Palmer divide. This morning sounding shows a slightly drier airmass in place than yesterday;s, Temerptures are about 1-2 degrees F warmer this morning compared to the same time yesterday. The latest high resolution models are indicated the best convective coverage over the southern half of the CWA this afternoon, especially over Park County, and that coverage is not very substantial. The rest of the CWA can expect 0-20% pops from mid afternoon through mid evening. Will adjust temperature, sky and wind GFE grids a small bit with real data and incoming new model data in mind. && .SHORT TERM...(Today and tonight) Issued at 449 AM MDT Sun Jul 25 2021 Flat 500 mb ridging over the western US in this short term period, with the odd little cyclonic vortex that has been moving across the desert southwest reaching western Arizona. Residual monsoon moisture over the area will provide plenty of clouds, especially over Middle and South Parks. However total moisture content is off from previous days' levels, reducing chances for heavy rainfall. Precipitable water in the mountains around .7 inch, and .9 inch over the plains. These values are a little above normal, in about the 75th percentile. Northern portion of area will be under area of mid level subsidence behind a departing weak shortwave, and some mid level warming will reduce instability. CAPE values will be 300-500 j/kg over the mountains, 500 over the I-25 corridor, and only reaching above 1000 j/kg in the far eastern plains in eastern Washington & Phillips/Sedgwick counties. Southern edge of the deeper monsoonal moisture that has been a focus area of afternoon convection will remain more across southern/southeast Colorado, and that combined with subsidence area to the north will taper POPs off from south to north. Best chances for storms in Middle & South Parks, lessening to north and east. Convective allowing models show storms begin to fire in the mountains noon to 1 pm, then drift east onto the plains mainly south of I-70 along Palmer Divide. Cloud cover and smoke from western fires will limit sunshine, holding temperatures to similar to yesterdays maxt temps, possibly a degree or two higher. Have highs in the upper 80s to low 90s on the plains, and 70s in the mountains. Cloud cover tonight and relatively moist dewpoints will keep overnight lows mild, 40s mountains and near 60 plains. .LONG TERM...(Monday through Saturday) Issued at 449 AM MDT Sun Jul 25 2021 On Monday dry air aloft will push into Colorado from the northeast, though there will still be some mid level moisture over the central and western mountain areas. We'll keep a slight chance of a storm along the foothills but the plains should be dry with warmer temperatures. For Tuesday and Wednesday the moisture is probably edged just a little further southwest, with continued warming as the upper high moves overhead. Models are forecasting 500 mb temps Wednesday around -2C which is close to the record of -0.4C. Low level southeasterlies are actually keeping the surface from warming quite as much, but the plains will still be around 100 degrees these days. For the end of the week, there's a trend in the models towards shifting the upper high eastward a bit, but we don't get a direct shot of moisture immediately but rather a gradual moistening. The EC is a bit more aggressive with the eastward shift and does have better moisture return into the mountains. Meanwhile there's also a backdoor cold front at the surface for Thursday or Friday, but it's also not clear how strong a push of moisture there is. It also remains to be seen whether that airmass is cooler. It may have the paradox of more moisture and low level smoke, without a lot of cooling. We trimmed back the guidance pops a bit still for Thursday, but we'll go with the model blend trend of higher PoPs for Friday and Saturday with some cooling. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1055 AM MDT Sun Jul 25 2021 Winds have been fairly light this morning at DIA with some sort of westerly component to them. Models are still indicating east- southeasterly winds this afternoon and normal drainage patterns by late evening. There will be no ceiling issues. Will leave the "VCTS" going but will delay it a bit. && .HYDROLOGY... Issued at 449 AM MDT Sun Jul 25 2021 Will go with no flood threat for Cameron and Calwood fires today, as chance of thunderstorms lowest in the north and available water content lower than in previous days. Chances for thunderstorms higher in the East Troublesome & Williams Fork areas, although lower moisture levels will keep the flood threat limited. Timing of any thunderstorms would be noon to sunset. The coming week looks pretty dry, with only isolated thunderstorms over the mountains and mainly away from the new burn areas. Any storms that form will be slow moving, but the flood potential will be very low through Wednesday. Some increase in moisture is expected by next weekend, and the environment will still support slow moving storms with potential for heavy rain. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......RJK SHORT TERM...Hanson LONG TERM....Gimmestad AVIATION.....RJK HYDROLOGY....Hanson/Gimmestad
Hazardous weather outlook, Jul 25, 10:36 AM MDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1036 AM MDT Sun Jul 25 2021 COZ030>051-261645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1036 AM MDT Sun Jul 25 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight The airmass has dried out a bit across the forecast area which will lessen the chances of showers and thunderstorms a little bit this afternoon and evening. The best chance for thunderstorms will be in Park County and along the southern foothills and Palmer Divide with heavy rain and lightning being the primary threats. The rest of the forecast area can expect isolated showers and thunderstorms. The threat for flash flooding over the recent burn areas is expected to be minimal. .DAYS TWO THROUGH SEVEN...Monday through Saturday We'll have warmer and drier weather through the middle of the week. There will only be isolated thunderstorms over and near the mountains in the afternoons and evenings, and the risk of burn scar flooding will be very low. Temperatures will be near 100 on the plains Tuesday and Wednesday. Some increase in thunderstorm activity is likely by Friday along with a little cooling. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 25, 2:41 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 241 PM MDT Sun Jul 25 2021 COZ047-252115- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 241 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 315 PM MDT... At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Boyero, or 32 miles southeast of Limon, moving northeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3874 10342 3888 10349 3895 10330 3880 10321 TIME...MOT...LOC 2040Z 237DEG 3KT 3886 10339 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:58 PM MDT | Areal Flood Advisory | BOU | Washington | 92 min |
| Jul 25, 2:03 PM MDT | Areal Flood Advisory | BOU | Elbert | 87 min |
| Jul 25, 2:34 PM MDT | Areal Flood Advisory | BOU | Elbert | 86 min |
| Jul 25, 2:47 PM MDT | Special Weather Statement | BOU | Lincoln | 28 min |
| Jul 25, 2:55 PM MDT | Areal Flood Advisory | BOU | Lincoln | 95 min |
| Jul 25, 3:39 PM MDT | Areal Flood Advisory | BOU | Lincoln | 96 min |
| Jul 25, 4:23 PM MDT | Areal Flood Advisory | BOU | Larimer | 82 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.